Dermatology Community
Extreme itch that moves around the body.
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Extreme itch that moves around the body.

I am 16 years old, and for a while, I have had this thing where usually after a decent amount of activity, like running or riding my bike a reasonable distance, but sometimes, even randomly, a spot on my body, usually on my back or my shoulders, itch really bad, but it isn't really a normal itch were you scratch and feel relieved. Its just like an itch where you have to scratch or else it drives you crazy (I know it is a bad description, but I don't know how else to describe it). The thing is though, after I scratch the spot, it would just move to somewhere else on my body. Either my thigh, stomach, chest, arms, neck, or my back would then have the same itch after I scratch the first spot (back seems as it is the most popular spot). This cycle of moving around would last for about a minute or two, and it drives me crazy, especially when I'm in school. I'm not overweight at all. If anything, I'm actually slightly underweight, I've never touched drugs, and as far as I would say, I'm pretty healthy too. The only thing I can think of is that I do undergo a decent amount of stress, and it could be related to that, but why does it happen during or after physical activity?

Overall, I guess my question would be is the moving itch stress related, or is it something minor, or something more serious that I should look farther into?
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Such a rash which appears and disappears is hives. The most likely triggers for acute urticaria (hives) are allergies, allergies to medicines,Viral infections, , dental and sinus infections, fungal infections, blood transfusions and vaccines. But sometimes hives may be idiopathic.
The standard treatment of hives is oral antihistaminics and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter but some of them may cause drowsiness, hence it should be taken under a medical guidance. Topical steroids is available by prescription from a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Avatar_m_tn
The itch has never appeared as a rash though. It is always just completely random, and there is no sign of any rash at all. It is just a very intense itch. The spot doesn't turn red either before, during, or after the itch, which is why I was curious to what it might be.
Blank
Avatar_m_tn
Did you ever resolve your issue? I've starting having the same type of problem and I'm curious if you found a solution or cause.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Dermatology Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_m_tn
Blank
maatson
Other
Avatar_n_tn
Blank
alex0306